Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 2, 2006, 6:56 AM CST for Bond County, Madison County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 6:56 AM CST (12:56 UTC)
- Expired
- Jan 2, 2006, 7:35 AM CST
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Madison County, IL
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 7:02 AM CST | HAIL 1 | St. Jacob, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 2:15 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 021256 SVRLSX ILC005-119-021345- /O.NEW.KLSX.SV.W.0016.060102T1256Z-060102T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 656 AM CST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOND COUNTY IN SOUTH CENTRAL ILLINOIS EASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS * UNTIL 745 AM CST * AT 652 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. JACOB...OR ABOUT 6 MILES SOUTHWEST OF HIGHLAND...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HIGHLAND POCAHONTAS BEAVER CREEK GREENVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3872 8980 3866 8973 3880 8926 3902 8942 $$ BRITT
2 follow-up statements
000
WWUS53 KLSX 021320
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 AM CST MON JAN 2 2006
ILC119-021327-
/O.CAN.KLSX.SV.W.0016.000000T0000Z-060102T1345Z/
MADISON IL-
717 AM CST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY.
LAT...LON 3895 8964 3880 8960 3892 8927 3903 8927
3903 8948
$$
ILC005-021345-
/O.CON.KLSX.SV.W.0016.000000T0000Z-060102T1345Z/
BOND IL-
717 AM CST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR BOND COUNTY...
AT 713 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER OLD RIPLEY...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RENO...GREENVILLE AND WOBURN.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3895 8964 3880 8960 3892 8927 3903 8927
3903 8948
$$
BRITT000
WWUS53 KLSX 021335
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 AM CST MON JAN 2 2006
ILC005-021344-
/O.CAN.KLSX.SV.W.0016.000000T0000Z-060102T1345Z/
BOND IL-
734 AM CST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR BOND COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 8 AM CST.
LAT...LON 3895 8964 3880 8960 3892 8927 3903 8927
3903 8948
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:20 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 2, 3:20 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 320 AM CST MON JAN 2 2006 .DISCUSSION... UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW. THIS WILL BE THE MOST IMPORTANT WX EVENT OF THE WEEK. && .AVIATION... ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL AERODROME FORECASTS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800 AM. IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL 800 AM . && PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CST SUN JAN 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. TES
In the hours before
Local storm report, Jan 2, 5:37 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
537 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 2 W GERALD 38.40N 91.37W
01/02/2006 1.75 INCH GASCONADE MO COUNTY OFFICIAL
0230 AM HAIL 4 SW WASHINGTON 38.51N 91.06W
01/02/2006 1.00 INCH FRANKLIN MO TRAINED SPOTTER
0245 AM HAIL TROY 38.98N 90.98W
01/02/2006 1.00 INCH LINCOLN MO CO-OP OBSERVER
0300 AM TORNADO 2 W NEW MELLE 38.71N 90.92W
01/02/2006 ST. CHARLES MO PUBLIC
POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
THIS IS ABOUT 2 MILES WEST OF NEW MELLE.
0313 AM HAIL WARRENTON 38.82N 91.14W
01/02/2006 0.75 INCH WARREN MO TRAINED SPOTTER
0335 AM FUNNEL CLOUD FOLEY 39.05N 90.74W
01/02/2006 LINCOLN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.
0340 AM TSTM WND DMG NEW MELLE 38.71N 90.88W
01/02/2006 ST. CHARLES MO EMERGENCY MNGR
12 INCH DIAMETER TREE BLOWN OVER.
0342 AM FUNNEL CLOUD 1 NE WRIGHT CITY 38.84N 91.01W
01/02/2006 WARREN MO TRAINED SPOTTER
WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
WEATHER SPOTTER.
0345 AM HAIL 3 N UNION 38.49N 91.01W
01/02/2006 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0420 AM TSTM WND DMG REYNOLDS 37.40N 91.07W
01/02/2006 REYNOLDS MO COUNTY OFFICIAL
LARGE TREES DOWN IN REYNOLDS.
0420 AM TORNADO REYNOLDS 37.40N 91.07W
01/02/2006 REYNOLDS MO LAW ENFORCEMENT
...POSSIBLE TORNADO DAMAGE... ROOF TORN OFF HOUSE...TREES
SNAPPED OFF...TRAILORS ROLLED OVER IN BACK YARD. DEPUTY
SHERIFF ON THE WAY TO INVESTIGATE.
0432 AM HAIL 5 NE LAKE ST. LOUIS 38.84N 90.73W
01/02/2006 0.88 INCH ST. CHARLES MO TRAINED SPOTTER
0501 AM HAIL WELDON SPRING 38.72N 90.65W
01/02/2006 0.75 INCH ST. CHARLES MO NWS EMPLOYEE
0510 AM HAIL HARVESTER 38.75N 90.58W
01/02/2006 1.00 INCH ST. CHARLES MO EMERGENCY MNGR
&&
CVKINGLocal storm report, Jan 2, 5:43 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL BATCHTOWN 39.03N 90.65W
01/02/2006 0.75 INCH CALHOUN IL EMERGENCY MNGR
&&
CVKINGLocal storm report, Jan 2, 5:51 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG WOODSON TERRACE 38.73N 90.36W
01/02/2006 ST. LOUIS MO PUBLIC
CAR PORT BLOWN OVER.
&&
CVKINGLocal storm report, Jan 2, 6:02 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 4 SE BELLEVIEW 37.64N 90.70W
01/02/2006 0.88 INCH IRON MO CO-OP OBSERVER
&&
CVKINGLocal storm report, Jan 2, 6:10 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL 2 NW TROY 39.00N 91.00W
01/02/2006 1.00 INCH LINCOLN MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, Jan 2, 6:43 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
643 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 2 W GERALD 38.40N 91.37W
01/02/2006 1.75 INCH GASCONADE MO COUNTY OFFICIAL
0230 AM HAIL 4 SW WASHINGTON 38.51N 91.06W
01/02/2006 1.00 INCH FRANKLIN MO TRAINED SPOTTER
0245 AM HAIL TROY 38.98N 90.98W
01/02/2006 1.00 INCH LINCOLN MO CO-OP OBSERVER
0300 AM TORNADO 2 W NEW MELLE 38.71N 90.92W
01/02/2006 ST. CHARLES MO PUBLIC
POSSIBLE TORNADO ON THE GROUND...CITIZEN REPORTS LOUD
ROARING NOISE NEAR THE INTERSECTION OF HIGHWAYS T AND D.
THIS IS ABOUT 2 MILES WEST OF NEW MELLE.
0313 AM HAIL WARRENTON 38.82N 91.14W
01/02/2006 0.75 INCH WARREN MO TRAINED SPOTTER
0335 AM FUNNEL CLOUD FOLEY 39.05N 90.74W
01/02/2006 LINCOLN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR...LOOKING TOWARD FOLEY/WINFIELD
AREA...SEEING FUNNEL CLOUD BETWEEN LIGHTNING STRIKES.
0340 AM TSTM WND DMG NEW MELLE 38.71N 90.88W
01/02/2006 ST. CHARLES MO EMERGENCY MNGR
12 INCH DIAMETER TREE BLOWN OVER.
0342 AM FUNNEL CLOUD 1 NE WRIGHT CITY 38.84N 91.01W
01/02/2006 WARREN MO TRAINED SPOTTER
WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
WEATHER SPOTTER.
0345 AM HAIL 3 N UNION 38.49N 91.01W
01/02/2006 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0355 AM HAIL 2 NW TROY 39.00N 91.00W
01/02/2006 1.00 INCH LINCOLN MO COUNTY OFFICIAL
0420 AM TSTM WND DMG REYNOLDS 37.40N 91.07W
01/02/2006 REYNOLDS MO COUNTY OFFICIAL
LARGE TREES DOWN IN REYNOLDS.
0420 AM TORNADO REYNOLDS 37.40N 91.07W
01/02/2006 REYNOLDS MO LAW ENFORCEMENT
...POSSIBLE TORNADO DAMAGE... ROOF TORN OFF HOUSE...TREES
SNAPPED OFF...TRAILORS ROLLED OVER IN BACK YARD. DEPUTY
SHERIFF ON THE WAY TO INVESTIGATE.
0432 AM HAIL 5 NE LAKE ST. LOUIS 38.84N 90.73W
01/02/2006 0.88 INCH ST. CHARLES MO TRAINED SPOTTER
0455 AM HAIL 4 SE BELLEVIEW 37.64N 90.70W
01/02/2006 0.88 INCH IRON MO CO-OP OBSERVER
0500 AM HAIL BATCHTOWN 39.03N 90.65W
01/02/2006 0.75 INCH CALHOUN IL EMERGENCY MNGR
0501 AM HAIL WELDON SPRING 38.72N 90.65W
01/02/2006 0.75 INCH ST. CHARLES MO NWS EMPLOYEE
0510 AM HAIL HARVESTER 38.75N 90.58W
01/02/2006 1.00 INCH ST. CHARLES MO EMERGENCY MNGR
0530 AM TSTM WND DMG WOODSON TERRACE 38.73N 90.36W
01/02/2006 ST. LOUIS MO PUBLIC
CAR PORT BLOWN OVER.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:03 AM CST | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 42 min |
| Jan 2, 3:15 AM CST | Tornado Warning | LSX | Calhoun | 45 min |
| Jan 2, 3:51 AM CST | Tornado Warning | LSX | Greene, Jersey | 54 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 51 min |
| Jan 2, 4:32 AM CST | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 43 min |
| Jan 2, 4:44 AM CST | Tornado Warning | LSX | Calhoun, Greene | 31 min |
| Jan 2, 5:40 AM CST | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.